MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Degraded (1153); Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Of note, this pericardial mitral valve was initially used off-label as it was implanted in the tricuspid position.Per the instructions for use (ifu), the perimount theon mitral pericardial bioprosthesis model 6900ptfx is designed for the mitral position.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 29mm 6900ptfx mitral valve, implanted in the tricuspid position, underwent a valve-in-valve after an implant duration of four years, five months due to stenosis.The ttvr was performed with a 29mm 9600tfx valve.
 
Event or Problem Description
It was reported that a patient with a 29mm 6900ptfx mitral valve, implanted in the tricuspid position, underwent a valve-in-valve after an implant duration of four years, five months due to severe tricuspid stenosis, severe regurgitation, and thickened leaflets.The ttvr was performed with a 29mm 9600tfx valve.The patient was transferred to the recovery room in stable condition.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections b5, b6, h6 (device code, type of investigation).
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: updated sections: d4 (expiration date), h4 (device manufacturer date), and h6 (type of investigation, investigation findings, and investigation conclusions).The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The root cause of this event was most likely due to patient related factors and the progression of the underlying valvular disease pathology contributed to the event.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key12862325
Report Number2015691-2021-06467
Device Sequence Number11914369
Product Code DYE
UDI-Device Identifier00690103163605
UDI-Public(01)00690103163605(17)200608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S22
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Model Number6900PTFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer11/24/2021
01/05/2022
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/14/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age37 YR
Patient SexMale